Doctor insights on:
Ribavirin For Hepatitis C
Hepatitis c is a virus that replicates (makes copies of itself) in the human liver. People can be infected by exposure to even very small amounts of blood. Over 20 to 40 years it can cause scarring of the liver, and severe scarring is called cirrhosis. People can be tested for exposure with an antibody test. If that is positive, they need a test for the virus itself ...Read more
Depends: That depends on which genotype of hcv you have. In general, it's easier to cure hepatitis c with a combination of interferon, ribavirin, and an hcv protease inhibitor than with interferon and Ribavirin alone. However, there are some hcv genotypes that have a high cure rate without the protease inhibitor. ...Read more
What are relapse symptoms after triple therapy(ribavirin, peg-interferon, incivek) for hepatitis c? Very worried about relapsing at the moment!
AVOID: Yes. Avoid anyone recommending such treatment in 2014. This is outdated, not very effective, and CURE is now possible in nearly 100% of the cases with the more appropriate medications available today. Please get to a Hep C treater/specialist for the best outcome. ...Read moreSee 1 more doctor answer
New medication, TTYD: According to Gilead (maker of Solvadi), in their POSITRON trial, 61% of all pts with Type 3 HepC had a sustained virologic response (SVR) (lower Hep C virus blood counts) at 24 wks. See the package insert (PI) approved by the FDA: https://www.gilead.com/~/media/Files/pdfs/medicines/liver-disease/sovaldi/sovaldi_pi.pdf. In the trial, those w/o cirrhosis were 68% likely to have SVR. TTYD about this. ...Read more
I'm hcv+ geno typ3, my weight is 54 kg, hb is 13.8, i'm taking ribavirin 400mg bid with sovaldi, is it ok or should I take 500mg bid.plz advise.Thanks?
Normal dose: 400 mg 2 times a day is the standard dose. It comes in 200 mg doses so would be hard to get 500 anyways. The best thing to do is ask your doctor. I would follow that advice myself. ...Read more
Five months into combo tx for hep c. Now I have a nasty ribavirin rash on my body. What can I do to relieve the incessant itching and weeping rash?
Treatment rash?: If you are taking a triple drug regimen for hepatitis c with interferon, ribavirin, and telaprevir then the rash is probably related to the third agent. However, what you are describing sounds generalized and severe, and at risk for secondary infection. Some rashes, like stevens-johnson eruptions, can even be life-threatening. Make sure you seek medical attention as soon as possible. ...Read more